Alert archive / Minnesota / Wind Advisories in 2007
Wind Advisory 2, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Jul 10, 2007, 9:43 AM CDT for 5 counties in Wisconsin; 6 counties in Minnesota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 9:43 AM CDT (14:43 UTC)
- Expired
- Jul 10, 2007, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Saint Louis County, MN, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDLH 101443 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 943 AM CDT TUE JUL 10 2007 ...STRONG WEST TO NORTHWEST WINDS OVER MUCH OF CENTRAL MINNESOTA AND NORTHWEST WISCONSIN TODAY... .AN INTENSE LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN MINNESOTA TODAY WILL PRODUCE STRONG WEST TO NORTHWEST WINDS ACROSS MUCH OF CENTRAL MINNESOTA AND NORTHWEST WISCONSIN FOR THE REST OF TODAY. STRONG WINDS WILL AFFECT THE BRAINERD LAKES... AITKIN AND LAKE MILLE LACS AREA THROUGH AT LEAST MID AFTERNOON... AND STRONG WINDS WILL SPREAD EASTWARD INTO AREAS FROM DULUTH... TO PINE CITY... HINCKLEY... SPOONER... SUPERIOR... HAYWARD... MINONG AND DRUMMOND BY EARLY AFTERNOON. MNZ025-033>038-WIZ001-002-006>008-102245- /O.NEW.KDLH.WI.Y.0002.070710T1443Z-070711T0000Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- BURNETT-WASHBURN-SAWYER- 943 AM CDT TUE JUL 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH... WITH FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED FOR MUCH OF THE REST OF TODAY. WINDS ARE EXPECTED TO DIMINISH VERY LATE THIS AFTERNOON AND EVENING. REPORTS OF SOME TREES AND POWER LINES BEING BLOWN DOWN HAVE ALREADY BEEN RECEIVED FROM THE PEQUOT LAKES AND BRAINERD AREAS... AND ADDITIONAL TREES AND POWER LINES MAY BE BLOWN DOWN BY THE WINDS FOR THE REST OF TODAY ACROSS THE ENTIRE ADVISORY AREA. ANYONE ON AREA LAKES THIS MORNING ACROSS EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN SHOULD SEEK SHELTER AND PREPARE FOR THE ONSET OF STRONG WEST TO NORTHWEST WINDS BY MIDDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR MORE THAN 1 HOUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MILLER/CANNON
2 follow-up statements
000 WWUS73 KDLH 102056 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 356 PM CDT TUE JUL 10 2007 ...STRONG WEST TO NORTHWEST WINDS TO CONTINUE IN THE TWIN PORTS AREA AND SOUTH SHORE THROUGH EARLY THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM OVER WESTERN LAKE SUPERIOR WILL CONTINUE TO PRODUCE STRONG WEST TO NORTHWEST WINDS NEAR THE WESTERN TIP OF LAKE SUPERIOR AND ALONG THE SOUTH SHORE THROUGH EARLY THIS EVENING... INCLUDING TWO HARBORS... DULUTH... SUPERIOR... CLOQUET... PORT WING... IRON RIVER... BAYFIELD AND THE APOSTLE ISLANDS. WINDS HAVE DIMINISHED IN AREAS FARTHER SOUTH AND WEST... INCLUDING BRAINERD... LAKE MILLE LACS... HINCKLEY... SIREN... SOLON SPRINGS AND MINONG... AND WINDS WILL CONTINUE TO SLOWLY DECREASE EARLY THIS EVENING. MNZ025-033>036-038-WIZ006>008-102200- /O.CAN.KDLH.WI.Y.0002.000000T0000Z-070711T0000Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE-BURNETT-WASHBURN-SAWYER- 356 PM CDT TUE JUL 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS HAVE DIMINISHED INTO THE 20 TO 25 MPH RANGE... WITH OCCASIONAL GUSTS STILL TO AROUND 30 MPH. WIND SPEEDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING...AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ MNZ037-WIZ001-002-110000- /O.CON.KDLH.WI.Y.0002.000000T0000Z-070711T0000Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD- 356 PM CDT TUE JUL 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WEST TO NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH... WITH FREQUENT GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL CONTINUE TO AFFECT THE LOWER ELEVATIONS OF THE CITY OF DULUTH... THE DULUTH-SUPERIOR HARBOR... THE CITY OF SUPERIOR AND THE ADJACENT SOUTH SHORE OF LAKE SUPERIOR BETWEEN SUPERIOR AND THE BAYFIELD PENINSULA WHERE WIND GUSTS TO BETWEEN 50 AND 55 MPH CAN BE EXPECTED. THE WINDS WILL BE CAPABLE OF BLOWING DOWN TREES AND POWER LINES... RESULTING IN POWER OUTAGES... AND MINOR DAMAGE TO ROOFS... SHINGLES AND WINDOWS MAY ALSO OCCUR. PEOPLE OUTSIDE SHOULD BE ALERT TO FALLING TREE BRANCHES AND FLYING DEBRIS... AND PEOPLE DRIVING SHOULD BE PREPARED FOR NON FUNCTIONING STOPLIGHTS AND TRAFFIC JAMS AT SOME INTERSECTIONS. THE WINDS ARE EXPECTED TO DIMINISH BETWEEN 6 AND 8 PM THIS EVENING. $$ MILLER/CANNON
000 WWUS73 KDLH 110004 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 704 PM CDT TUE JUL 10 2007 MNZ037-WIZ001-002-110115- /O.EXP.KDLH.WI.Y.0002.000000T0000Z-070711T0000Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD- 704 PM CDT TUE JUL 10 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE INTENSE WINDS THAT BROUGHT CONSIDERABLE DAMAGE TO THE AREA THIS AFTERNOON AND EARLY EVENING...WILL CONTINUE TO DIMINISH FOR THE REST OF THE EVENING. AS A RESULT...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ DAP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Jul 10, 3:51 AM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jul 10, 3:51 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
351 AM CDT TUE JUL 10 2007
.DISCUSSION...
SFC LOW OVER RED RIVER VLY WILL CONT MOVG E TDA. CFNT SHUD BE THRU
OUR CWA BY EARLY AFTN...ALTHO SOME SHOWERS/TSTMS WILL
LINGER...ESPECIALLY OVR NRN ZONES IN THE AREA OF LOLVL TROFING ON
BACK SIDE OF SFC LOW AND UNDER THE UPR LVL LOW. AFTER
THAT...IMPULSES SLIDING ACRS THE AREA IN PERSISTENT NW FLOW ALOFT
WILL KEEP CHANCES OF RAIN IN THE FCST PRETTY MUCH EVERY DAY THIS
WEEK. THERE MAY BE A BREAK ON FRI AS WEAK HIGH PRESS TRANSITS THE
AREA. NONE OF THESE SHUD PRODUCE A VERY GREAT AMT OF PRECIP. BEST
CHC OF ANY SVR STORMS TDA SHUD BE E OF OUR CWA WHERE THE CFNT WILL
ENCOUNTER DIURNAL DESTABILIZATION. THE SWODY1 DISC GIVES THE
DETAILS.
&&
.AVIATION...
A COLD FRONT WILL TRACK EAST ACROSS THE NORTHLAND THIS
MORNING...PRODUCING SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF
THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND FREQUENT
LIGHTNING. MVFR CIGS WILL PERSIST ACROSS THE AREA THIS AFTERNOON
AND TONIGHT...WHILE WIDELY SCATTERED SHOWERS OR STORMS WILL
CONTINUE TO AFFECT THE AREA THROUGH THIS EVENING. WINDS WILL TURN
OUT OF THE WEST AND NORTHWEST...THEN BECOME STRONG AND GUSTY AFTER
THE FRONT PASSES TODAY AND TONIGHT.
&&
POINT TEMPS/POPS...
DLH 76 48 73 50 / 70 30 30 20
INL 67 48 70 47 / 50 40 30 20
BRD 76 51 73 51 / 30 10 20 10
HYR 81 50 74 50 / 70 10 30 20
ASX 78 49 69 52 / 70 30 30 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CDT WEDNESDAY FOR
LSZ121-LSZ146-LSZ147-LSZ148.
SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT CDT TONIGHT FOR
LSZ140-LSZ141-LSZ142-LSZ143-LSZ144-LSZ145.
04/BERDESHazardous weather outlook, Jul 10, 7:44 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 744 AM CDT TUE JUL 10 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-111030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 744 AM CDT TUE JUL 10 2007 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE FOR PARTS OF NORTHWESTERN WISCONSIN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FRONTAL SYSTEM MOVING ACROSS THE WESTERN GREAT LAKES WILL PRODUCE THUNDERSTORMS OVER MOST LOCATIONS TODAY AND TONIGHT. A FEW STORMS IN NORTHWESTERN WISCONSIN COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MOST LIKELY HAZARDS. A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF WESTERN LAKE SUPERIOR THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MINNESOTA AND WISCONSIN NEAR SHORE WATERS OF LAKE SUPERIOR THROUGH MIDNIGHT. THE ADVISORY CONTINUES FOR THE WISCONSIN NEAR SHORE WATERS EAST OF PORT WING INTO EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND AGAIN FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN NORTHWESTERN WISCONSIN BY THIS AFTERNOON. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:59 AM CDT | Special Marine Warning | DLH | 2 hr | |
| Jul 10, 12:06 PM CDT | Special Marine Warning | DLH | 54 min |
Nearby
Wind Advisories in Minnesota, 2007Wind Advisories in Wisconsin, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.